Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 115, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 20, 2014, 7:09 PM EDT for Lucas County, Wood County, Ohio. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 20, 2014, 7:09 PM EDT (23:09 UTC)
- Expired
- Sep 20, 2014, 8:15 PM EDT
- In force
- 66 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 121 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 20, 6:19 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1381 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
792
WUUS51 KCLE 202309
SVRCLE
OHC095-173-210015-
/O.NEW.KCLE.SV.W.0115.140920T2309Z-140921T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
709 PM EDT SAT SEP 20 2014
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LUCAS COUNTY IN NORTHWEST OHIO
WOOD COUNTY IN NORTHWEST OHIO
* UNTIL 815 PM EDT
* AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 15 MILES NORTHWEST OF SYLVANIA TO 11 MILES NORTHWEST OF
WHITEHOUSE TO 20 MILES WEST OF CUSTAR...AND MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
SYLVANIA...
WATERVILLE...
CUSTAR...
TOLEDO...
BOWLING GREEN...
WHITEHOUSE...
HOLLAND...
WESTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4172 8389 4173 8374 4174 8345 4172 8341
4170 8342 4169 8337 4172 8334 4164 8321
4163 8316 4162 8341 4117 8342 4116 8388
TIME...MOT...LOC 2309Z 264DEG 35KT 4184 8394 4160 8398
4135 8421
$$
KING2 follow-up statements
415
WWUS51 KCLE 202339
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
739 PM EDT SAT SEP 20 2014
OHC095-173-210015-
/O.CON.KCLE.SV.W.0115.000000T0000Z-140921T0015Z/
WOOD OH-LUCAS OH-
739 PM EDT SAT SEP 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR LUCAS AND WOOD COUNTIES...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF HARBOR VIEW TO WALBRIDGE TO
MILTON CENTER...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
TOLEDO TO 9 MILES SOUTH OF TOLEDO TO CUSTAR...MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WHITEHOUSE...WESTON...WATERVILLE...TOLEDO...ROSSFORD...PERRYSBURG...
OREGON...NORTHWOOD...NORTH BALTIMORE...HOLLAND...CUSTAR AND BOWLING
GREEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.
&&
LAT...LON 4174 8367 4174 8345 4172 8341 4170 8342
4169 8337 4172 8334 4163 8318 4162 8341
4117 8342 4117 8386 4117 8388 4143 8389
TIME...MOT...LOC 2339Z 263DEG 41KT 4178 8348 4154 8352
4129 8375
$$504
WWUS51 KCLE 210014
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT SAT SEP 20 2014
OHC095-173-210019-
/O.EXP.KCLE.SV.W.0115.000000T0000Z-140921T0015Z/
WOOD OH-LUCAS OH-
814 PM EDT SAT SEP 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR LUCAS AND WOOD COUNTIES WILL
EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND STARTED TO
MOVE OUT OF THE WARNING AREA.
THUNDERSTORM WIND GUSTS TO ABOUT 40 MPH WERE OBSERVED AT THE TOLEDO
EXPRESS AIRPORT AND IN PERRYSBURG ABOUT 745PM
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SATURDAY EVENING FOR NORTHWESTERN OHIO.
LAT...LON 4174 8367 4174 8345 4172 8341 4170 8342
4169 8337 4172 8334 4163 8318 4162 8341
4117 8342 4117 8386 4117 8388 4143 8389
TIME...MOT...LOC 0009Z 263DEG 41KT 4182 8303 4158 8307
4133 8330
$$
TKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 7:02 PM EDT, 7 minutes earlier.
Area forecast discussion, Sep 20, 7:02 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 702 PM EDT SAT SEP 20 2014 .SYNOPSIS... A COLD FRONT OVER THE CENTRAL GREAT LAKES WILL MOVE ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THROUGH SUNDAY AFTERNOON. HIGH PRESSURE WILL THEN BEGIN TO BUILD ACROSS THE REGION ON MONDAY AND THEN PERSIST THROUGH THE WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... UPDATE...UPDATED FOR SEVERE WATCH. ORIGINAL...A COLD FRONT OVER THE CENTRAL GREAT LAKES WILL SLOWLY MOVE TOWARD THE REGION THIS EVENING. THERE HAVE BEEN A FEW THUNDERSTORMS DEVELOPING ALONG SEVERAL PREFRONTAL BOUNDARIES THIS AFTERNOON OVER MICHIGAN. WILL HAVE TO MONITOR THE OUTFLOW FROM THESE THUNDERSTORMS AS THEY GET CLOSER TO NW OHIO. IF THESE INITIAL STORMS DO NOT GET INTO THE TOLEDO AREA THROUGH 00Z WE WILL BE WAITING UNTIL NEAR OR AFTER MIDNIGHT FOR ANY CONVECTION TO ARRIVE. INSTABILITY VALUES WILL INCREASE THROUGH SUNSET AS WE ADVECT SOME BETTER MOISTURE INTO THE REGION AND THE BETTER SHEAR ARRIVES. THIS MAY ALLOW A FEW THUNDERSTORMS TO BECOME STRONGER WITH AN ISOLATED SEVERE STORM POSSIBLE. HIGHER LEVELS OF MOISTURE AND INCREASING CLOUD COVER WILL KEEP THE REGION WARMER TONIGHT WITH MOST LOCATIONS REMAINING IN THE 60S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... COLD FRONT WILL TAKE ITS TIME MOVING ACROSS THE COUNTY WARNING AREA ON SUNDAY AS THE UPPER LEVEL ENERGY MOVES ACROSS THE GREAT LAKES. WE ARE A BIT MORE CONCERNED ABOUT SEVERE CHANCES ON SUNDAY ALONG AND SOUTH OF A LINE FROM MEADVILLE TO MARION. THIS IS THE REGION THAT WILL BE THE WARMEST ON SUNDAY AS THE UPPER TROUGH MOVES ACROSS THE REGION. AFTER THE FRONT CLEARS THE REGION SUNDAY NIGHT THE REGION WILL HAVE INCREASING HIGH PRESSURE THROUGH TUESDAY NIGHT. ALTHOUGH WITH COLDER AIR FLOWING ACROSS LAKE ERIE IT WILL MEAN SOME LAKE EFFECT SHOWERS. THESE SHOWERS WILL MAINLY BE LOCATED FROM THE CENTRAL LAKESHORE REGION EASTWARD INTO NW PA. THESE SHOWERS MAY PERSIST INTO MONDAY EVENING ACROSS NW PA. THE ENTIRE AREA SHOULD BE DRY BY MONDAY NIGHT AND REMAIN THAT WAY THROUGH TUESDAY NIGHT. SUNDAY WILL BE THE WARMEST DAY OF THE SHORT TERM WITH MOST LOCATIONS STILL IN THE 70S...MIDDLE TO MAYBE UPPER 70S ACROSS THE SOUTHERN AND SOUTHEASTERN COUNTY WARNING AREA. MONDAY WILL BE MUCH COOLER WITH HIGHS IN MANY LOCATIONS STRUGGLING TO GET OUT OF THE 50S. SLIGHTLY WARMER ON TUESDAY WITH MORE SUNSHINE WITH HIGHS BACK INTO THE MIDDLE AND UPPER 60S. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... UNEVENTFUL FROM WEDNESDAY ON INTO THE FIRST PART OF THE WEEKEND. PATTERN BEGINS TO BLOCK AND RARE RIDGING RESIDES OVER THE OHIO VALLEY. THIS WILL BRING TEMPERATURES THAT ARE NEAR NORMAL AND A PERIOD OF MOSTLY SUNNY SKIES. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... FIRST BAND OF CONVECTION WITH A COLD FRONT THAT WILL CROSS THE AREA SUN MORNING SHOULD PUSH ESE INTO TOL AREA SOON THEN REACH CLE TO MFD LINE AROUND 04Z WHILE WEAKENING. ADDITIONAL CONVECTION IS EXPECTED TO REDEVELOP BACK CLOSER TO THE COLD FRONT AND THIS PUSH SHOULD THEN SWEEP ACROSS THE ENTIRE AREA FROM 06Z INTO SUN MORNING. WILL CONTINUE TO JUST USE VCTS FOR THE EASTERN PART OF THE AREA DUE TO UNCERTAINTY AS TO HOW STRONG THE CONVECTION MAY BE BY THE LATTER PART OF THE NIGHT/SUN MORNING. THERE SHOULD BE A LULL FOR A WHILE SUN MORNING INTO MIDDAY AFTER THE COLD FRONT PASSES BUT A STRONG UPPER TROUGH WILL CAUSE ADDITIONAL SHRA AND A FEW TSRA TO DEVELOP. CIGS AND VSBY'S SHOULD IMPROVE INTO MIDDAY SUN THEN WILL DEPEND ON WHEN ANY OF THE SCT SHRA/TSRA MAY BE AFFECTING A GIVEN AIRPORT. SW WINDS GUSTING AROUND 20 KNOTS SHOULD DIMINISH A LITTLE LATER TONIGHT THEN VEER TO W TO NW SUN MORNING INTO AFTERNOON AND WINDS SHOULD INCREASE TO AROUND 15 KNOTS WITH GUSTS OF 20 TO 25 KNOTS. .OUTLOOK...NON-VFR SUNDAY EVENING LINGERING OVER NE OH/NW PA INTO MONDAY. && .MARINE... WINDS STAYING JUST UNDER SCA CRITERIA SO ADVISORY HAS BEEN CANCELLED. THERE COULD BE A BRIEF PERIOD WHEN WINDS REACH SCA CRITERIA THROUGH MIDNIGHT. NUMEROUS SHOWERS/THUNDERSTORMS WILL LIKELY PRODUCE WINDS STRONG ENOUGH FOR POSSIBLE SPECIAL MARINE WARNINGS...ESPECIALLY FROM THE ISLANDS WEST. COLD FRONT ACROSS THE WESTERN LAKES WILL TAKE A COLD FRONT ACROSS THE LAKE EARLY SUNDAY MORNING AND THEN BE FOLLOWED BY A SECONDARY FRONT/TROUGH SUNDAY AFTERNOON. WINDS THEREFORE CAN BE EXPECTED TO SHIFT FROM THE SSW TO THE WEST OVERNIGHT AND THEN TO THE NORTH SUNDAY. THIS WILL PRODUCE A GOOD CHOP ON THE LAKE AND BY SUNDAY AFTERNOON WILL LIKELY NEED A SMALL CRAFT ADVISORY FOR THE ENTIRE LENGTH OF THE NEARSHORE WATERS WITH COLD AIR ADVECTION AIDING IN THE ELEVATED WIND SPEEDS. WIND/WAVES SETTLE DOWN SLOWLY THROUGH MONDAY AS HIGH PRESSURE MOVES OVER THE OHIO VALLEY. THE HIGH WILL REMAIN IN CONTROL OF THE LAKE WEATHER THROUGH THURSDAY AS IT SLOWLY SHIFTS EAST. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...TK/MULLEN SHORT TERM...MULLEN LONG TERM...OUDEMAN AVIATION...ADAMS MARINE...OUDEMAN/ADAMS
Hazardous weather outlook, Sep 20, 6:59 AM EDT, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 659 AM EDT SAT SEP 20 2014 LEZ142>147-162>167-OHZ003-006>012-017>021-027>031-036>038-047-211100- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-LUCAS- WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-MARION- MORROW-HOLMES-KNOX- 659 AM EDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-148-149-168-169-OHZ013-014-022-023-032-033-089-PAZ001>003- 211100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-GEAUGA- ASHTABULA INLAND-PORTAGE-TRUMBULL-STARK-MAHONING-ASHTABULA LAKESHORE- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 659 AM EDT SAT SEP 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE ON SUNDAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:10 AM EDT | Small Craft Advisory | CLE | 14 hr | |
| Sep 20, 7:35 PM EDT | Special Marine Warning | CLE | 85 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.